Ohio, 2003Flooding in Ohio, August 10, 2003
August 10, 2003 · NWS ILN · 2 events in 2 counties and zones
2 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 10, 1:00 PM EST, 1 hour earlier.
Area forecast discussion, Aug 10, 1:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EDT SUN AUG 10 2003
SCATTERED THUNDERSTORMS ONCE AGAIN ACROSS AREA EARLY THIS AFTERNOON.
WATER VAPOR SATELLITE IMAGES SHOWING S/W DROPPING DOWN ACROSS
INDIANA AND THIS AIDING IN CONVECTION ALONG WITH DIURNAL HEATING.
S/W PROGGED TO WEAKEN AS IT DROPS INTO BASE OF TROF THROUGH THIS
EVENING SO THIS ALONG WITH LOSS OF DAYTIME HEATING SHOULD ALLOW FOR
PCPN TO TAPER OFF THROUGH MIDNIGHT. VERY LIGHT FLOW THROUGH THE
ATMOSPHERE MAKING FOR SLOW MOVEMENT OF STORMS SO WILL ADD MENTION OF
LOCALLY HEAVY RAIN FOR THIS EVENING. WETBULB ZERO A TAD LOWER THIS
AFTERNOON THAN PAST FEW DAYS SO MAY HAVE A FEW MORE HAIL REPORTS
WITH SOME STRONGER UPDRAFTS BUT MAIN PROBLEM FOR THIS EVENING LOOKS
TO BE LOCALIZED FLOODING. THERE WAS NOT A WHOLE LOT IN THE WAY OF
STRATUS FORMATION THIS MORNING AND FORECAST SOUNDINGS APPEAR TO BE
MORE FAVORABLE FOR FOG TONIGHT SO WILL KEEP SKIES JUST PARTLY CLOUDY
OVERNIGHT AND GO WITH AREAS OF FOG.
UPPER LEVEL TROF ALONG WITH 8H THERMAL TROF FORECAST TO REMAIN
ACROSS AREA THROUGH TUESDAY SO WILL MAINTAIN CURRENT FORECAST OF
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS BOTH DAYS. GFS HAS
BACKED OFF SOME ON BUILDING RIDGE INTO AREA FOR THE LATTER PART OF
THE WEEK...NOW PUSHING RIDGE FARTHER NORTH UP INTO SOUTHERN CANADA
AND KEEPING WEAK TROF AXIS ACROSS OUR AREA FOR MUCH OF THE WEEK.
LOOKS LIKE WE SHOULD STILL SEE SOME WARMING OF THE 8H TEMPS THOUGH
SO WILL MAINTAIN DRY FORECAST FOR NOW THROUGH THE EXTENDED. HOWEVER
IF LATEST GFS PANS OUT...MAY END UP WITH CHANCE OF PCPN LINGERING A
LITTLE LONGER INTO THE WEEK.
.ILN...NONE.
Hazardous weather outlook, Aug 10, 4:08 AM EST, 9 hours 52 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
508 AM EDT SUN AUG 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
SOME WILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. AN
ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED/ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE MONDAY AND TUESDAY. ANY OF THESE STORMS COULD PRODUCE
TORRENTIAL RAINFALL AND LOCALIZED FLOODING. AN ISOLATED SEVERE
STORM CANNOT BE RULED OUT AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TIPTON
Flood, Fairfield
- When
- August 10, 2:00 PM EST to 2:30 PM EST
- Where
- Fairfield forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
An isolated thunderstorm with heavy rain caused flooding of roads between Circleville and Amanda.
Flood, Pickaway
- When
- August 10, 2:30 PM EST to 2:40 PM EST
- Where
- Pickaway forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
An isolated thunderstorm with heavy rain caused flooding of roads between Circleville and Amanda.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in New Jersey, August 10, 20032 deaths · 1 event
- Flash Flood in New Hampshire, August 10, 20031 injured · $500,000 · 1 event
- Flash Flood in Pennsylvania, August 10, 2003$600,000 · 1 event
- Flash Flooding and Lightning Strike in Virginia, August 10 to 11, 2003$200,000 · 6 events
- Flash Flooding in New York, August 10, 2003$160,000 · 4 events
- Hail and Damaging Winds in Georgia, August 10, 2003$127,000 · 1.75 in hail · 8 events
- Damaging Winds and Lightning Strikes in Kansas, August 10, 2003$140,000 · 52 kt wind · 4 events
- Lightning Strikes in New York, August 10, 20031 injured · $100,000 · 2 events
- Flash Flood in Maine, August 10, 2003$150,000 · 1 event
- Hail and Damaging Winds in Iowa, August 10, 2003$87,000 · 56 kt wind · 4 events
- Flash Flooding in New York, August 10, 2003$45,000 · 4 events
- Flash Flood in North Carolina, August 10, 2003$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377214, 5377215.